MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. MEDEX IV FILTER EXTENSION SET; FILTER, INFUSION LINE

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. MEDEX IV FILTER EXTENSION SET; FILTER, INFUSION LINE
Catalog Number FS116
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event is unknown; no information has been provided to date.D9: date returned to mfg is unknown; no information has been provided to date.D4: expiration date and h4: manufacture date are unknown, invalid lot number provided by the customer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that fluid was leaking from the filters and not the tubing fittings entering or exiting the filter.Three (3) tubing sets are affected.Product failures occurred during infusion, noticed hours or days into infusion.All affected product labeled and dated by the nursing staff (number of days on patient, lot number, and date).There was no patient harm reported.Possible lot numbers reported were: r23h04093 and r23g31086.
 
Additional Manufacturer Narrative
D9: date returned to mfg.: 2/6/2024.H3 and h6.Evaluation codes: updated.Device evaluation: three used extension sets were returned.One of the three was connected to a 20ml luer lock syringe with epinephrine which was removed for testing.Each returned sample was leak tested.Leakage observed at the bond between the tubing and inline filter bond at the distal end of the filter.Subsequent examination revealed an incomplete bond between the tubing and the filter bond pocket.The complaint was confirmed.The most probable cause of the condition identified is related to the solvent bonding process executed incorrectly during assembly.A device history record (dhr) review could not be performed as the lot number provided by the customer doesn´t correspond to an icu medical lot number.Awareness was made to operation personnel and the issue will be monitored for threshold or escalation.

Brand Name
MEDEX IV FILTER EXTENSION SET
Common Device Name
FILTER, INFUSION LINE
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
carretera miguel alemán km21.7
apodaca nuevo leon
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key18742063
Report Number9616567-2024-00026
Device Sequence Number6380728
Product Code FPB
UDI-Device Identifier10351688510969
UDI-Public10351688510969
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K860803
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFS116
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer03/20/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown